My daughter was given this for anxiety, for scratching issues related to her severe ezema. She is 11 yrs old, small build, could not sleep for the whole night after the first dose, broke out in hives... any thoughts?
Hello, how frustrating for both of you. I would immediately call your daughter's clinician and inquire about the antihistamine, Atarax, other brand name Vistaril, for sleep. This medication has been around for a long time, in the same family as Benadryl but necessitates a prescription. Most commonly, it is used for itching but it is also used in psychiatry for anxiety and insomnia. It usually works very well, and is truly making a come back in the area of psychiatric medication, as it can help reduce anxiety and assist with insomnia. However, since it is an antihistamine, there is not addiction potential, with the aforementioned benefits. Make sure to take each dose with food to prevent gastric dumping, and lessen risks of experienceing the hang over effect the next day. Hope this helps.
if she got hives its an alergic reation im pretty very sure. also this isnt a bedtime med so i dont know why it would be given 3 times a day. Stop the med, tell the doc about the hives and, tell the doc not to give her a stimulent like mediction (unless its for depression or a disease which causes cronic fatigue)
antihistamine do have variable affects, ordinary packs such as normal ones from the chemist made me sleepy at first very sleepy. then when i was given a different brand for itching from two wasp stings, they had the opposite affect, and made me unable to sleep, not sure who has given your daughter these pills, the doctor or from a psychiatric hospital, but whoever it was it is really imperative that you consult them again. as those meds cannot be right for her.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Oct 2010 • 1 answer
I have a son who is on fanapt 10 mg twice a day. He is always a happy boys but for the last 7 month?
Posted 24 Jul 2011 • 4 answers
Posted 3 Nov 2015 • 3 answers
Posted 13 Dec 2015 • 3 answers
Posted 1 Oct 2016 • 0 answers